Connecticut, 2001Damaging Wind in Connecticut, August 28, 2001
August 28, 2001 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 28, 1:50 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 28, 1:50 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT TUE AUG 28 2001
.DISC...
FRONTAL PCPN FADING NRN SECTIONS AND EXPANDING
SOUTHERN SECTIONS. REST OF THE AFTN AND EARLY
EVENING PERIOD WARRENTED. NRN SPOKE ENERGY GEN-
ERATING SHRA ST LAWRENCE VALLEY WHICH MAY BRUSH
NRN HERK HAMILTON COUNTIES. COLD FRONT LINGERING
FARTHER BACK THAN BOTH ETA/AVN PROJECTED.
H500 TROF EAST CWA BEFORE 06Z TNGT WITH BUILDING
RIDGE TO FOLLOW. WED/THU LOOKING FINE. RETURN
FLOW THUR LIKELY TO BRING TEMPS BEYOND COOL
FWC NUMBERS BUT NOT AS WARM AS MAV PROJECTIONS.
NEXT THREAT SHRA FRIDAY WITH S/WV ROTATING
THROUGH SWIFT SHARPENING ERN CANADIAN TROF.
.ALY...NONE.
WILEY
In the hours before
Special weather statement, Aug 28, 4:20 PM EST, 1 hour 20 minutes before
CTZ001-NYZ065-066-282145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT TUE AUG 28 2001
...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES...
AT 520 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES EAST OF RED OAKS MILL...OR 7 MILES EAST OF POUGHKEEPSIE...
MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40
MPH...AND HEAVY RAIN...WILL BE NEAR...
MILLBROOK AT 535 PM EDT...
DOVER PLAINS AT 540 PM EDT...
AMENIA AT 545 PM EDT...
RAINFALL AMOUNTS WILL VARY FROM A TENTH OF AN INCH TO UP TO AN INCH
IN A FEW ISOLATED AREAS.
WASULA
Thunderstorm Wind, Litchfield
- When
- August 28, 5:40 PM EST
- Where
- Litchfield County, New Hartford
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -72.983
A line of thunderstorms developed ahead of a cold front on the evening of August 28, across Litchfield County. One of the storms became severe as it approached the eastern extreme end of the county. Winds from the storm blew down a few trees and power lines in the town of New Hartford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 28 to 31, 2001$3.5 million · 1 event
- Lightning Strike in North Carolina, August 28, 20011 injured · $300,000 · 1 event
- Hail in New Mexico, August 28, 2001$160,000 · 1 in hail · 1 event
- Lightning Strike in Alabama, August 28, 2001$100,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 28, 2001$60,000 · 3 events
- Flash Flood and Damaging Wind in Texas, August 28, 2001$55,000 · 2 events
- Damaging Winds in Pennsylvania, August 28, 2001$29,000 · 52 kt wind · 8 events
- Lightning Strike in North Carolina, August 28, 2001$30,000 · 1 event
- Damaging Wind in Michigan, August 28, 2001$25,000 · 60 kt wind · 1 event
- Damaging Wind in Colorado, August 28, 20012 injured · 61 kt wind · 1 event
- Damaging Wind in Michigan, August 28, 2001$20,000 · 53 kt wind · 1 event
- Flooding and High Wind in Alaska, August 28 to 31, 2001$11,000 · 82 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264536.